Hi Dr. Richards,
I suffer from the ‘hard flaccid penis’ issue as some of the other people here. For me this started after taking ecstasy pills one day. I had done ecstasy a few times before and everything was fine, but after that one day things changed. I had sex with my gf twice that same day, was working all week, got little sleep, and took ecstasy pills that could have been laced with anything. So it is no surprise that I got the ‘hard flaccid penis’ after. As you’ve explained I threw certain hormones off balance, and am now on my road to recovery.
In my case however, my penis could return to 100% normal one day after ejaculation and stay that way for days, and then out of nowhere the ‘hard flaccid issue’ will return and my penis will shrink and I will have low sex drive. And this hard flaccid penis could stay for days. Or the vice versa could happen, it could just go stiff after ejaculation. There is no particular pattern that I was able to spot yet. I am happy that things return back to 100% normal at least on some days, which tells me that this is just a hormonal thing and could be restored.
Today I took a blood test for many hormones to see if I am low on any particular one, but will not get the results for another week. I exercise regularly and eat very healthy, which I’ve noticed helped. As of this week I will take your advice and start taking a multi-vitamin, L’arginine, a zinc supplement, 5-htp, and perhaps PABA.
I have two questions:
1. Could you try to explain why it is that I could have a ‘hard flaccid’ penis for a few days, and then things could return to absolute normal for the next few days, and back to hard flaccid. Which hormones could be fluctuating like that on a daily basis?
2. I am considering also taking a slow releasing alpha-blocker such as Xatral (alfuzosin) or Doxazosin in low daily doses. I have read on another forum that a few other people have been taking it in combination with L’Arginine and all the above, and they have gotten over the ‘hard flaccid’ issue within a few months. They can’t be certain whether the alpha-blockers had helped directly, as they are not doctors, and just took a combination of meds and supplements, so I just wanted to ask if you think the alpha blocker will be beneficial? And is it necessary at all?
Thank you very much.
Your help thus far has been invaluable already. Bless you.
As I understand, you never injured your penis, so the hardness you describe is mainly due to inconsistencies in your neurotransmitter and hormonal levels. You should take a look – Here to understand what exactly happened when you took the ecstasy.
The fluctuations might be caused by numerous factors and practices that directly affect your nts. and hormonal levels, such as: masturbation, exercise, work, unhealthy sleeping habits, unhappy thoughts, etc. Being in such a state where even minor changes in the environment influence negatively and in a consistent manner your sexual health is potentially dangerous.
Alpha Blockers will dilate your blood vessels in an unnatural manner, to be avoided.